Alert archive / Utah / Flash Flood Warnings in 2018
Flash Flood Warning 37, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 18, 2018, 10:46 PM MDT for Kane County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2018, 10:46 PM MDT (04:46 UTC)
- Expired
- Jul 19, 2018, 1:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 123 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784
WGUS55 KSLC 190446
FFWSLC
UTC025-190745-
/O.NEW.KSLC.FF.W.0037.180719T0446Z-180719T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
1046 PM MDT WED JUL 18 2018
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
South central Kane County in southern Utah...
* Until 145 AM MDT
* At 1041 PM MDT, a trained weather spotter reported flash flooding
along Wahweap Creek. This flash flooding will continue to make its
way down Wahweap Creek to its terminus in Lake Powell.
* Some locations that will experience flooding include...
Big Water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3715 11156 3700 11146 3700 11170 3715 11180
$$
LC2 follow-up statements
117 WGUS75 KSLC 190638 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 1238 AM MDT THU JUL 19 2018 UTC025-190745- /O.CON.KSLC.FF.W.0037.000000T0000Z-180719T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kane UT- 1238 AM MDT THU JUL 19 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM MDT FOR SOUTH CENTRAL KANE COUNTY... At 1237 AM MDT, trained weather spotters reported flash flooding moving down Wahweap Creek. Some locations that will experience flooding include... Big Water and Wahweap Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for flooding even in locations not receiving rain. Dry washes, streams, and rivers can become raging killer currents in a matter of minutes, even from distant rainfall. && LAT...LON 3715 11156 3700 11146 3700 11170 3715 11180 $$ CRK
652 WGUS75 KSLC 190743 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 143 AM MDT THU JUL 19 2018 UTC025-190753- /O.EXP.KSLC.FF.W.0037.000000T0000Z-180719T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Kane UT- 143 AM MDT THU JUL 19 2018 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL KANE COUNTY WILL EXPIRE AT 145 AM MDT... Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3715 11156 3700 11146 3700 11170 3715 11180 $$ CRK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:01 PM MDT, 45 minutes earlier.
Area forecast discussion, Jul 18, 10:01 PM MDT, 45 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1001 PM MDT Wed Jul 18 2018 .SYNOPSIS...High pressure will remain the main feature over the region through the week. Moisture will slowly creep north into the weekend. && .DISCUSSION...Current large-scale pattern indicates an elongated ridge across the Great Basin this evening. This has kept moisture confined to southern Utah today. A few lingering showers remain in place at this time but will continue to diminish over the next couple of hours due to the lack of any large-scale forcing. High pressure will start to re-center itself near the Four Corners area beginning tomorrow. This will start to bring more of a southwesterly flow aloft to the area which will help draw moisture northward. Models indicate moisture spreading into central Utah tomorrow afternoon, then into northern Utah tomorrow night and Friday. As a result, expect areal coverage of showers and thunderstorms to increase over the area again and remain in place through at least the weekend. Made just a few minor updates to the forecast to tweak PoP and sky for the rest of the night. && .AVIATION...VFR conditions will prevail at KSLC through the TAF period. Southerly winds tonight will switch to northwest after 17- 18z tomorrow. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
In the hours before
Special weather statement, Jul 18, 6:23 PM MDT, 4 hours 23 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 623 PM MDT WED JUL 18 2018 UTZ016-518-190100- Southwest Utah UT-Southern Utah Mountains UT- 623 PM MDT WED JUL 18 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL IRON COUNTY UNTIL 700 PM MDT... At 621 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Hamilton Fort. This storm was nearly stationary. Penny size hail and winds in excess of 40 mph will be possible. This may result in significant hail accumulation along I-15 south of Cedar City near Hamilton Fort. Locations impacted include... I-15 south of Cedar City near Hamilton Fort. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm is capable of producing a significant amount of hail. Hail may accumulate on area roads including I-15 resulting in dangerous travel conditions. && LAT...LON 3766 11322 3769 11313 3761 11306 3755 11315 TIME...MOT...LOC 0021Z 328DEG 3KT 3762 11314 MPS
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 6:23 PM MDT | Special Weather Statement | SLC | Iron | 37 min |
| Jul 18, 9:21 PM MDT | Areal Flood Advisory | SLC | Kane | 114 min |
| Jul 19, 2:44 AM MDT | Flash Flood Watch | SLC | 20 hr | |
| Jul 19, 2:19 PM MDT | Flash Flood Warning | SLC | Garfield, Kane, San Juan | 8 hr |
| Jul 19, 3:51 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 19, 5:33 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| Jul 19, 5:40 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.